Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

December 18, 2021Baldwin County, Bibb County, Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 18, 2021, 7:24 PM EST for Baldwin County, Bibb County, Jones County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 7:24 PM EST (00:24 UTC)
Expired
Dec 18, 2021, 8:00 PM EST
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Baldwin County, GA, Bibb County, GA, Jones County, GA

The radar

The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS82 KFFC 190024
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
724 PM EST Sat Dec 18 2021
 
GAZ059-060-071>073-082-190100-
Putnam GA-Monroe GA-Baldwin GA-Bibb GA-Jones GA-Jasper GA-
724 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northern Baldwin,
northern Bibb, southwestern Putnam, southeastern Monroe, Jones and
southeastern Jasper Counties through 800 PM EST...

At 723 PM EST, a strong thunderstorm was near Dames Ferry, or 7 miles
west of Gray, moving northeast at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Milledgeville, Gray, Payne, Payne City, Midway-Hardwick,
Meriwether, Postell, Bradley, Wayside, Allenwood, Resseaus
Crossroads, Round Oak, Plant Harlee Branch, Wesleyan, Arkwright,
Browns Crossing, Juliette, Ethridge and James.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3313 8312 3278 8373 3298 8392 3339 8360
      3321 8326 3320 8327 3319 8327 3319 8326
      3318 8321
TIME...MOT...LOC 0023Z 227DEG 39KT 3300 8366 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 18, 2:54 PM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Dec 18, 2:54 PM EST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
254 PM EST Sat Dec 18 2021

.SHORT TERM /Tonight through Sunday Night/...

Current mosaic radar loop shows a line of showers and isolated
thunderstorms moving SE through the state. This is the first line
that was originally associated with the wave that moved NE out of
the Gulf last night. The main frontal boundary is still back across
the Mid MS river valley and is expected to move into NW GA around
Midnight. This front weakens substantially as it move east so not
expecting much from it. We will see some showers from the front but
it will mainly clear things out and cool things down once it moves
SE of the area Sun afternoon. Right now the main issue is the gusty
winds and isolated thunderstorms over North and Central GA.
Instability is fairly weak so not expecting any severe storms but
would not be surprised to see a few strong ones. With the wave and
the frontal boundary bringing precip to the area we are looking at
precip totals in the 0.25 to 1.25 inch range through Sun evening.

The continued southerly flow will keep GA fairly warm tonight and
Sunday but things cool off fast once the front moves through. Lows
tonight will only get down into the 40s and 50s. Day time highs
Sunday will get up into the 60s and 70s across central GA but only
into the 50s across N GA. The colder airmass filters in behind the
front Sunday evening/night with lows in the 30s and 40s.

01

&&

.LONG TERM /Monday through Saturday/...

Fcst period starts dry under sfc ridge/hybrid wedge for Monday in
the wake of the short term cfp. This regime is short-lived as moisture
advection returns to the area off the northern Gulf and an upper
wave rather far south approaches from the west. Monday night
should have some shower chances increasing from the south with
possible onset upglide against the wedge, then some greater
coverage for Tuesday in the southern majority as the upper forcing
increasing and translated sfc low tracks closer. Guidance has a
bit more consensus on exit timing of the system Tuesday night,
though the Euro continues to still be more progressive than the
GFS. Wednesday thru Friday looks to stay dry under NW flow aloft,
then a possible weak disturbance could bring just a slight chance
of showers to the north Saturday but of course there is much
uncertainty that far out.

Max temps will be below climo for Mon given wedge and also Tue
with increased precip, then should moderate gradually warmer each
day after with near normal Wed and above normal the rest of the
week into the weekend.

Baker

&&

.AVIATION...
18Z Update...
Line of SHRA/TSRA just went through the ATL area TAF sites and
will move through AHN/CSG/MCN shortly. Expecting some more
showers and thunderstorms to fill in behind this first line as the
main frontal boundary moves into NW GA tonight. Should see the
precip tapper off overnight towards Sun morning. Winds are mainly
out of the SW in the 8-12kt range with some higher gust in and
around the stronger storms. Will see the wind speeds stay up
through the night then and through Sunday afternoon. Speeds will
get down to 8kt or less Ceilings are variable between MVFR and VFR
but will see ceilings go back down into the IFR range overnight.
Ceilings will lift and get back to VFR and SCT out Sun afternoon.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  64  37  51 /  60  30  10   5
Atlanta         50  56  39  52 /  70  30   5   5
Blairsville     43  52  30  51 /  70  20   0   5
Cartersville    45  53  35  53 /  70  20   0   5
Columbus        56  63  41  57 /  80  30   0  10
Gainesville     52  60  36  50 /  60  30   5   5
Macon           59  65  41  56 /  90  40   5  10
Rome            46  54  33  56 /  60  20   0   5
Peachtree City  49  58  37  53 /  70  30   0   5
Vidalia         64  72  45  56 /  60  40  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Baker
AVIATION...01
Hazardous weather outlook, Dec 18, 2:55 PM EST, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
255 PM EST Sat Dec 18 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-192000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
255 PM EST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
into tonight ahead of an approaching cold front. A few strong
storms could occur with gusty winds and any training of heavy
rainfall could have an isolated flash flooding threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Dec 18, 5:06 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EST Sat Dec 18 2021

GAZ102-182230-
Stewart GA-
506 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of Stewart County
through 530 PM EST...

At 506 PM EST, a strong thunderstorm was over Sanford, or 10 miles
southwest of Lumpkin, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Richland, Troutman, Charles, Sanford, Westville, Brooklyn,
Louvale and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3195 8496 3198 8496 3198 8502 3197 8504
      3199 8504 3199 8507 3202 8505 3203 8506
      3222 8491 3222 8466 3194 8466 3192 8474
TIME...MOT...LOC 2206Z 228DEG 29KT 3199 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 5:31 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EST Sat Dec 18 2021

GAZ052-053-066-067-078-182300-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
531 PM EST Sat Dec 18 2021

...Strong thunderstorms will impact portions of western Meriwether,
Heard, Troup, Coweta and northern Harris Counties through 600 PM
EST...

At 528 PM EST, a line of strong thunderstorms was along a line
extending from Powers Crossroads to near West Point, and moving east
at 55 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, LaGrange, Hamilton, Franklin, Greenville, Tyrone, West Point,
Hogansville, Grantville, Pine Mountain, Luthersville, Centralhatchee,
Moreland, Sharpsburg, Turin, Lone Oak, East Newnan, Corinth, F.d.
Roosevelt State Park and Mountville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3340 8516 3345 8462 3273 8473 3275 8514
      3276 8514 3278 8512 3281 8517 3283 8517
      3285 8515 3286 8519 3303 8522
TIME...MOT...LOC 2228Z 262DEG 48KT 3331 8498 3287 8512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 5:38 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EST Sat Dec 18 2021

GAZ090-091-102-103-182315-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
538 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of southern Marion,
southeastern Chattahoochee, Stewart and Webster Counties through 615
PM EST...

At 537 PM EST, a strong thunderstorm was over Westville, or over
Lumpkin, moving northeast at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lumpkin, Preston, Cusseta, Richland, Weston, Seminole, Charles,
Kimbrough, Westville, Jamestown/south Fort Benning, Brooklyn,
Renfroe, Draneville, Manta, Troutman, Omaha, Sanford, Church Hill,
Louvale and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3193 8468 3192 8469 3193 8480 3192 8491
      3195 8496 3198 8496 3198 8501 3197 8504
      3199 8504 3199 8507 3202 8505 3206 8506
      3209 8504 3211 8506 3222 8494 3222 8492
      3234 8482 3221 8443 3219 8442 3192 8461
TIME...MOT...LOC 2237Z 221DEG 39KT 3203 8480

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 6:34 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EST Sat Dec 18 2021

GAZ069>071-079>081-190000-
Lamar GA-Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-
634 PM EST Sat Dec 18 2021

...Strong thunderstorms will impact portions of southern Monroe,
eastern Upson, Crawford, southeastern Talbot, Taylor and southern
Lamar Counties through 700 PM EST...

At 634 PM EST, a line of strong thunderstorms was along a line
extending from near Salem to near Howard, and moving northeast at 30
mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Thomaston, Butler, Roberta, Reynolds, Yatesville, Culloden, The Rock,
Lincoln Park, Russellville, Howard, Logtown, Salem, Prattsburg,
Horns, Wesley Church, Fickling Mill, Charing, Redbone Crossroads,
Brent and Musella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3248 8441 3248 8442 3250 8443 3252 8443
      3254 8445 3257 8445 3300 8427 3299 8379
      3287 8386 3285 8389 3282 8389 3253 8405
      3245 8441
TIME...MOT...LOC 2334Z 214DEG 28KT 3277 8413 3256 8443

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 7:24 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EST Sat Dec 18 2021

GAZ059-060-071>073-082-190100-
Putnam GA-Monroe GA-Baldwin GA-Bibb GA-Jones GA-Jasper GA-
724 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northern Baldwin,
northern Bibb, southwestern Putnam, southeastern Monroe, Jones and
southeastern Jasper Counties through 800 PM EST...

At 723 PM EST, a strong thunderstorm was near Dames Ferry, or 7 miles
west of Gray, moving northeast at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Milledgeville, Gray, Payne, Payne City, Midway-Hardwick,
Meriwether, Postell, Bradley, Wayside, Allenwood, Resseaus
Crossroads, Round Oak, Plant Harlee Branch, Wesleyan, Arkwright,
Browns Crossing, Juliette, Ethridge and James.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3313 8312 3278 8373 3298 8392 3339 8360
      3321 8326 3320 8327 3319 8327 3319 8326
      3318 8321
TIME...MOT...LOC 0023Z 227DEG 39KT 3300 8366

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 9:04 PM ESTSpecial Weather StatementFFCBleckley, Wilkinson26 min
Dec 19, 3:18 AM ESTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler42 min
Dec 19, 3:56 AM ESTSpecial Weather StatementFFCMontgomery, Toombs49 min
Dec 19, 5:13 AM ESTRiver Flood WarningFFCJones4 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.